Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Representation Theory
Representation Theory
ISSN 1088-4165

Counterexamples to the 0-1 Conjecture


Authors: Timothy J. McLarnan and Gregory S. Warrington
Journal: Represent. Theory 7 (2003), 181-195
MSC (2000): Primary 05E15; Secondary 20F55
Posted: May 7, 2003
MathSciNet review: 1973372
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For permutations $x$ and $w$, let $\mu(x,w)$ be the coefficient of highest possible degree in the Kazhdan-Lusztig polynomial $P_{x,w}$. It is well-known that the $\mu(x,w)$ arise as the edge labels of certain graphs encoding the representations of $S_n$. The 0-1 Conjecture states that the $\mu(x,w) \in \{0,1\}$. We present two counterexamples to this conjecture, the first in $S_{16}$, for which $x$ and $w$ are in the same left cell, and the second in $S_{10}$. The proof of the counterexample in $S_{16}$ relies on computer calculations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 05E15, 20F55

Retrieve articles in all journals with MSC (2000): 05E15, 20F55


Additional Information

Timothy J. McLarnan
Affiliation: Department of Mathematics, Earlham College, Richmond, Indiana 47374
Email: timm@earlham.edu

Gregory S. Warrington
Affiliation: Department of Mathematics and Statistics, University of Massachusetts, Amherst, Massachusetts 01003
Email: warrington@math.umass.edu

DOI: http://dx.doi.org/10.1090/S1088-4165-03-00178-X
PII: S 1088-4165(03)00178-X
Received by editor(s): October 1, 2002
Received by editor(s) in revised form: March 24, 2003
Posted: May 7, 2003
Article copyright: © Copyright 2003 American Mathematical Society